Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 67, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 2, 2011, 3:30 PM CDT for Livingston County, Kentucky. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 3:30 PM CDT (20:30 UTC)
- Expired
- May 3, 2011, 3:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Livingston County, KY
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
660
WGUS53 KPAH 022030
FFWPAH
KYC139-030815-
/O.NEW.KPAH.FF.W.0067.110502T2030Z-110503T0815Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR THE SMITHLAND RIVER FRONT LEVEE IN
SOUTHERN LIVINGSTON COUNTY IN WEST KENTUCKY.
* UNTIL 315 AM CDT TUESDAY
* AT 321 PM CDT...THE IMMINENT FAILURE OF THE SMITHLAND RIVERFRONT
LEVEE...LOCATED AT THE INTERSECTION OF COURT STREET AND RIVERFRONT
DRIVE...WAS REPORTED BY LIVINGSTON COUNTY EMERGENCY MANAGEMENT.
WATER WAS LEAKING FROM THE LEVEE AND A BREACH MAY BE POSSIBLE WITHIN
SEVERAL HOURS. EVACUATIONS ARE OCCURRING NOW.
PERSONS IN SOUTHERN LIVINGSTON COUNTY THAT COULD BE IMPACTED BY A
LEVEE FAILURE SHOULD SEEK HIGHER GROUND IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3707 8834 3706 8842 3703 8847 3703 8852
3707 8856 3707 8850 3709 8845 3715 8842
3719 8844 3719 8823 3716 8818 3708 8824
3707 8822 3701 8822 3702 8827
$$
SMITH1 follow-up statement
763
WGUS73 KPAH 030325
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CDT MON MAY 2 2011
KYC139-030815-
/O.CON.KPAH.FF.W.0067.000000T0000Z-110503T0815Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON KY-
1025 PM CDT MON MAY 2 2011
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
315 AM CDT FOR SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
AT 915 PM CDT...LIVINGSTON COUNTY EMERGENCY MANAGEMENT REPORTED THE
SMITHLAND RIVERFRONT LEVEE...LOCATED AT THE INTERSECTION OF COURT
STREET AND RIVERFRONT DRIVE...WAS STILL HOLDING. HOWEVER...WATER
WAS STILL LEAKING FROM THE LEVEE AND A BREACH MAY BE POSSIBLE. THERE
HAVE ALREADY BEEN EVACUATIONS.
PERSONS IN SOUTHERN LIVINGSTON COUNTY THAT COULD BE IMPACTED BY A
LEVEE FAILURE SHOULD SEEK HIGHER GROUND IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3707 8834 3706 8842 3703 8847 3703 8852
3707 8856 3707 8850 3709 8845 3715 8842
3719 8844 3719 8823 3716 8818 3708 8824
3707 8822 3701 8822 3702 8827
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:21 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 2, 2:21 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 221 PM CDT MON MAY 2 2011 .DISCUSSION... MAJOR CONCERN WITH THIS PACKAGE CONTINUE TO BE POPS AND ESPECIALLY QPF WITH ONGOING SYSTEM AND ASSOCIATED CATASTROPHIC FLOODING ACROSS A GOOD PORTION OF OUR CWA. A NE-SW ORIENTED FRONTAL BOUNDARY REMAINS STATIONARY OVER THE SOUTHEAST CORNER OF OUR CWA. SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO STREAM NORTHEAST ACROSS THE LOWER OHIO VALLEY AS RIPPLES OF UPPER LEVEL ENERGY TRACK NORTHEAST ACROSS THE SAME AREA...AND THIS SCENARIO WILL CONTINUE THROUGH TONIGHT. WITH MID LEVEL (700-500MB) FRONTOGENETICAL FORCING COMBINED WITH WARM RAIN PROCESSES MAKING THE QPF PRODUCTION EXTREMELY EFFICIENT... WIDESPREAD HEAVY RAINFALL IS EXPECTED TO CONTINUE OVER MOST OF THE AREA THROUGH THE NIGHT. WITH NO SIGNIFICANT SYNOPTIC CHANGES EXPECTED THROUGH THE REST OF THE EVENT...FOR THIS EVENING AND OVERNIGHT...BUMPED FORECAST QPF A FEW NOTCHES ABOVE HPC GUIDANCE. TUESDAY MORNING THE MAIN AXIS OF THE H5 TROF ASSOCIATED WITH THIS SYSTEM WILL BEGIN TO MOVE EASTWARD ACROSS THE QUAD STATE REGION WHICH WILL PUSH THE AFOREMENTIONED BOUNDARY OFF TO THE EAST...THUS ENDING THE PRECIP FROM WEST TO EAST. EVEN THOUGH RAIN WILL HAVE FINALLY ENDED...RIVER LEVELS WILL REMAIN AT UNPRECEDENTED LEVELS THROUGH MOST OF THE WEEK. HIGH PRESSURE IN THE WAKE OF THIS SYSTEM SHOULD KEEP THE REGION DRY WITH NEAR NORMAL TEMPERATURES THROUGH WEDNESDAY NIGHT. THE NEXT CHANCE OF PRECIP IS ON THURSDAY AND THURSDAY NIGHT AS A WEAK FRONTAL SYSTEM PUSHES ACROSS THE REGION BUT AT THIS TIME PRECIP AMOUNTS ARE EXPECTED TO BE LIGHT. AFTER A BRIEF RESPITE ON FRIDAY...PRECIP ENTERS THE FORECAST AGAIN FRIDAY NIGHT AS THE NEXT FRONT APPROACHES THE AREA. AS THE SLOW MOVING SYSTEM CROSSES OUR CWA THERE WILL BE CHANCES FOR PRECIP THROUGH SUNDAY...BUT AGAIN ONLY LIGHT AMOUNTS EXPECTED AT THIS TIME. MODELS NOT IN GOOD AGREEMENT BEYOND MONDAY...SO FOR THE TIME BEING WILL JUST GO WITH 14 POPS. && .AVIATION... WITH THE BOUNDARY STILL CLOSE TO THE TAF SITES AND ANOTHER WAVE OF PRECIPITATION MOVING BACK IN THIS AFTERNOON AND THIS EVENING...UPPER IFR/LOWER MVFR CEILINGS AND MVFR VISIBILITIES WILL DOMINATE THROUGH A MAJORITY OF THE FORECAST PERIOD. DO NOT PLAN TO RETURN TO VFR CONDITIONS UNTIL AFTER 13Z-14Z TUESDAY FOR KCGI/KPAH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KES/JAP
Hazardous weather outlook, May 2, 3:19 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 PM CDT MON MAY 2 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-032030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE TO STREAM NORTHEAST ACROSS THE QUAD STATE REGION THIS EVENING AND OVERNIGHT. ANOTHER ONE TO ONE AND A HALF INCHES OF RAIN WILL BE POSSIBLE OVER MOST OF THE AREA BY TUESDAY MORNING. THE FLOODING SITUATION THROUGHOUT THE REGION WILL CONTINUE TO DETERIORATE THROUGH TONIGHT. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS MUCH OF THE QUAD STATE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST DAILY FROM THURSDAY THROUGH THE UPCOMING WEEKEND. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. BRIEF...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE...BUT EXTENDED PERIODS OF HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL AMOUNTS.
In the hours before
Local storm report, May 2, 11:30 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1130 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM FLOOD SMITHLAND 37.14N 88.40W
05/02/2011 LIVINGSTON KY EMERGENCY MNGR
PEOPLE ALONG RIVERS IN LIVINGSTON COUNTY ARE BEING ASKED
TO EVACUATE TO HIGHER GROUND. PARTS OF THE COUNTY WILL BE
CUT OFF FROM THE OUTSIDE DUE TO FLOODING.
&&
PSLocal storm report, May 2, 11:37 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLOOD MADISONVILLE 37.34N 87.51W
05/02/2011 HOPKINS KY TRAINED SPOTTER
REPORTS OF FLOODING AT THE MADISONVILLE COUNTRY CLUB AND
ALONG GRAPE VINE ROAD
&&
PSLocal storm report, May 2, 11:48 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1148 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLOOD OLIVE BRANCH 37.17N 89.35W
05/02/2011 ALEXANDER IL EMERGENCY MNGR
WATER IS BEGINNING TO REACH THE TOWN OF OLIVE BRANCH.
&&
PSLocal storm report, May 2, 12:22 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM FLOOD REIDLAND 37.01N 88.53W
05/02/2011 MCCRACKEN KY TRAINED SPOTTER
WATER RESCUE AT A RESIDENCE IN REIDLAND ON OLD KIMBRIDGE
ROAD.
&&
PSLocal storm report, May 2, 12:35 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1235 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM FLOOD TOLU 37.43N 88.25W
05/02/2011 CRITTENDEN KY FIRE DEPT/RESCUE
TOWN BEING EVACUATED.
1230 PM FLOOD PUXICO 36.95N 90.16W
05/02/2011 STODDARD MO EMERGENCY MNGR
WATER RESCUE IN MOCCASIN FLATS ROAD
&&
PSLocal storm report, May 2, 12:51 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD ALLENVILLE 37.22N 89.75W
05/02/2011 CAPE GIRARDEAU MO BROADCAST MEDIA
WATER RESCUE ON-GOING
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:36 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 7 hr |
| May 2, 1:09 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more | 6 hr |
| May 2, 2:33 AM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 9 more | 6 hr |
| May 2, 4:38 AM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.